Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 176, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 2:06 PM CDT for Karnes County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 2:06 PM CDT (19:06 UTC)
- Expired
- May 27, 2007, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:20 PM CDT | FLOOD | 3 Ene Kenedy, TX | SEVERAL ROADS HAVE WATER OVER THEM, HIGHWAY 719 IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 271908
FFWEWX
TXC255-272200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KARNES COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...KENEDY...KARNES CITY...
* UNTIL 500 PM CDT
* AT 206 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA. RAINFALL AMOUNTS MAY APPROACH 3
TO 4 INCHES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNEDY...RUNGE
AND KARNES CITY
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2870 9778 2872 9792 2871 9795 2872 9803
2892 9813 2895 9809 2900 9784 2904 9772
2901 9776 2891 9766 2881 9761
$$1 follow-up statement
000
WGUS74 KEWX 271919
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 PM CDT SUN MAY 27 2007
TXC255-272200-
KARNES TX-
218 PM CDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
KARNES COUNTY...
AT 218 PM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA. RAINFALL AMOUNTS MAY APPROACH 3 TO 4 INCHES PER
HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENEDY...RUNGE
AND KARNES CITY
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2870 9778 2872 9792 2871 9795 2872 9803
2892 9813 2895 9809 2900 9784 2904 9772
2901 9776 2891 9766 2881 9761
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:35 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 27, 12:35 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1235 PM CDT SUN MAY 27 2007 .AVIATION...DESPITE LOTS OF CLOUD COVER THIS AFTERNOON...MOST TAF SITES ARE EXPERIENCING VFR CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...POSSIBLY AFFECTING THE I-35 TAF SITES. SO HAVE INCLUDE TEMPO GROUPS FROM 18-22Z WITH THE POTENTIAL OF THUNDERSTORMS AND MVFR CIGS. AFT 04Z MVFR CIGS ARE FORECAST TO DEVELOP ONCE AGAIN AT ALL TAF SITES EXCEPT KDRT. THIS WILL CONTINUE OVERNIGHT WITH IFR CIGS BETWEEN 08-14Z. CONDITIONS WILL RETURN TO VFR MONDAY MORNING AROUND 17Z. && .PREV DISCUSSION... /ISSUED 1111 AM CDT SUN MAY 27 2007/ UPDATE... REINSTATING THE FLASH FLOOD WATCH THRU MIDNIGHT FOR ALL AREAS ALONG AND EAST OF LEAKEY TO CARRIZO SPRINGS. THE CONVECTION TO THE SOUTHWEST HAS A STRONG VORT MAX ASSOCIATED WITH IT, THUS THIS ACTIVITY WILL PERSIST AS IS ROTATES AROUND THE BOTTOM OF THE MESO- SCALE CONVECTIVE VORTEX (MCV) LOCATED IN CENTRAL TEXAS. THE 700MB TROF AXIS HAS NOT MOVED SINCE YESTERDAY. DYING MCSS ARE SPINNING OFF MCVS THAT CAN BE TRACKED ON VISIBLE SATELLITE IMAGES. THE LOW LEVEL MOISTURE CONVERGENCE BOUNDARY IS EVIDENT BY THE NORTH-SOUTH LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM THE LOWER TX COAST LINE NORTH THROUGH THE DALLAS AREA. EXPECTING THE CONVERGENCE BOUNDARY AND THE VORT MAX TO MERGE LATE THIS AFTERNOON, PRODUCING SCATTERED TO NUMEROUS HEAVY RAINS MAINLY EAST OF I-35. PREV DISCUSSION... /ISSUED 739 AM CDT SUN MAY 27 2007/ UPDATE... BASED ON THE PAST BEHAVIOR OF THE LATE MORNING MCV IMPACTS ON CONVECTION, HAVE SHORTENED THE VALID TIME OF THE FFA TO 10 AM. THE DAY SHIFT WILL HAVE A COUPLE HOURS TO MONITOR TRENDS TO EVALUATE ANY POTENTIAL FOR FUTURE HEAVY RAINS, BUT THE CURRENT COMPLEX LOOKS ON TRACK TO SWEEP AWAY CONVERGENCE INTO EAST TX FOR SEVERAL HOURS WHILE ANOTHER WEAK CLUSTER OF STORMS NEAR THE RIO GRANDE STAND A POOR CHANCE OF HOLDING TOGETHER AS THEY BECOME INFLUENCED BY THE STABILIZING CONDITIONS TO THE EAST. PRECIPITABLE WATER VALUES NEVER SEEMED TO RECOVER AFTER THE FIRST LARGE MCS MOVED THROUGH THE AREA THU NITE/FRI MORN. RAINFALL TRENDS ONLY BRIEFLY SHOWED EFFICIENT RAINFALL PRODUCTION WITH TRAINING OF CELLS PRODUCING THE SPOTTY OVERNIGHT FLOODING. THE 500 MB TROUGH AXIS IS EXPECTED TO SLIP EAST OF THE ESCARPMENT TODAY, SHIFTING MOST OF THE LIFT NORTH AND EAST OF SOUTH CENTRAL TEXAS. DESPITE CONTINUED HEALTHY RAIN CHANCES, MODEL QPF TRENDS ARE DECREASING, SUGGESTING NO MORE LARGE AND SLOW MOVING MCS ACTIVITY AFTER THIS MORNING. EXPECT CONVECTION FOR THE NEXT COUPLE DAYS TO BE LESS ORGANIZED AND UNABLE TO TAP INTO DEEP SURFACE MOISTURE POOLS. PREV DISCUSSION... /ISSUED 645 AM CDT SUN MAY 27 2007/ AVIATION... AREAS OF IFR/MVFR CIGS WILL LIFT TO VFR THIS AFTERNOON, THEN FALL BACK TO MVFR THIS EVENING AND THEN IFR OVERNIGHT. PATCHES OF RA WITH SCT SHRA AND ISOLD TSRA WILL PERSIST THIS MORNING, THEN ISOLD TO SCT SHRA AND TSRA ARE POSSIBLE THIS AFTERNOON THRU TONIGHT. LOCAL IFR/MVFR VSBYS CAN BE EXPECTED IN PRECIP. SELY WINDS AROUND 10 KTS OR LESS WILL PREVAIL. PREV DISCUSSION... /ISSUED 440 AM CDT SUN MAY 27 2007/ DISCUSSION... ESCARPMENT RAIN EVENT IS FINALLY UNFOLDING EARLY THIS MORNING, WITH REDUCED RAIN POTENTIAL STEMMING FROM A SERIES OF MCS TRACKS ACROSS THE COASTAL BEND OVER THE PAST 36 HOURS. THE FEW AREAS THAT SAW 8-10 INCHES OF RAIN THU NITE/FRI MORN COULD SEE ANOTHER 2-4 INCHES OF RAIN, BUT MOST AREAS WILL SEE A 5 DAY TOTAL OF 3-5 INCHES BY THE TIME THE UPPER TROUGH AXIS SHIFTS EAST MONDAY. WHILE THIS MIGHT BE WELCOME NEWS TO THOSE PLANNING HOLIDAY ACTIVITIES NEAR THE WATER, TEMPERATURES WILL CONTINUE TO TOP OUT IN THE 80-85 DEGREE RANGE THE NEXT COUPLE DAYS. ASSUMING THE TROUGH DOESNT RETROGRADE DUE TO WEAK MESOSCALE IMPULSES, AND THE RAINS DO NOT CREATE SIGNIFICANT RIVER RISES THIS MORNING, THE FFA MAY NOT NEED AN EXTENSION PAST TODAY. WILL LET THE WESTERN COUNTIES EXPIRE AT 7 AM AND PLAN A FFA UPDATE TO CONTINUE THE EASTERN COUNTIES THROUGH 7 PM. THE CHANCE FOR HEAVY DOWNPOURS WILL CONTINUE THROUGH MEMORIAL DAY, BUT THE PATTERN DOESNT SUPPORT CELL TRAINING, AND PWAT VALUES SHOULD CONTINUE TO RETREAT BACK TO NORMAL LATER TODAY. MODEL TRENDS SHOW AN INCREASING TREND TOWARD FAIR WEATHER TUE AND WED, BUT A DEEPENING TREND IN A NORTHERN PLAINS TROUGH SIGNALS A COOL FRONT AND A ROUND OF THUNDERSTORMS THURSDAY AND A FEW LINGERING CELLS POSSIBLE IN UNSTABLE FLOW ALOFT FRIDAY. WILL KEEP POPS LOW FOR NOW AS TIMING COULD BE OFF BY UP TO 12 HRS. THE WAKE OF THIS TROUGH WILL BE A HIGH AMPLITUDE RIDGE PROMISING A MORE SEASONAL WARMING TREND FOR THE WEEKEND THE GFS DOES SHOW A WEAK CUT-OFF LOW CAPABLE OF UNDERCUTTING THE RIDGE NEXT SUNDAY, BUT MOST MODELS SHOW THIS DISTURBANCE TO BE WEAK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 67 82 68 85 / 70 50 50 20 20 AUSTIN BERGSTROM INTL AIRPORT 80 67 81 65 85 / 70 60 50 20 20 DEL RIO INTL AIRPORT 83 70 86 71 90 / 30 30 20 20 10 SAN ANTONIO INTL AIRPORT 79 69 81 69 85 / 60 50 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON... WILSON...ZAVALA. && 06/03
Hazardous weather outlook, May 27, 7:41 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 741 AM CDT SUN MAY 27 2007 TXZ171>173-188>194-205>209-220>225-281015- LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- 741 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE IN STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH FRIDAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ183>187-202>204-217>219-228-281015- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-DIMMIT- 741 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAINS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY AND THURSDAY THROUGH FRIDAY. BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 27, 10:13 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FLOOD 8 SE YOAKUM 29.21N 97.05W
05/27/2007 LAVACA TX LAW ENFORCEMENT
COUNTY HIGHWAYS 111 AND 1447 HAVE WATER OVER THE ROADS.
SOME VEHICLES HAVE GONE OFF THE ROAD. TXDOT MAY CLOSE
THESE ROADS SOON.
&&
PMLocal storm report, May 27, 11:17 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1117 AM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 1 N HALLETTSVILLE 29.46N 96.94W
05/27/2007 LAVACA TX LAW ENFORCEMENT
MANY ROADS IN HALLETTSVILLE CLOSED DUE TO WATER COVERING
THEM. SOME REPORTS OF NEAR 10 INCHES OF RAINFALL SO FAR.
1100 AM FLOOD 2 NW SPEAKS 29.27N 96.74W
05/27/2007 LAVACA TX LAW ENFORCEMENT
HIGHWAY 530 FROM JACKSON COUNTY TO SPEAKS TO NEAR
HALLETTSVILLE CLOSED BECAUSE OF FLOODING.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 30 min |
| May 27, 3:13 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina | 3 hr |
| May 27, 3:23 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 37 min |
| May 27, 5:40 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 27, 7:48 AM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 27, 8:52 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 27, 11:25 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 13 hr |
| May 27, 2:32 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| May 27, 3:26 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| May 27, 5:07 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.